MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HUMERAL HEAD TRIAL 46X16; SHOULDER INSTRUMENT - HEAD TRIAL

DEPUY IRELAND - 3015516266 HUMERAL HEAD TRIAL 46X16; SHOULDER INSTRUMENT - HEAD TRIAL
Catalog Number 620046160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the tried using trial head, realized the feet were broken off.Had to open backup set.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the tried using trial head, realized the feet were broken off.Had to open backup set.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the tabs inside were broken.The broken fragments were not returned for evaluation.Damage observed can be consistent with the user applying excessive leverage/torque on the device in a circular pattern while disassembling the device.Inhance¿ shoulder system surgical technique states the following: "to remove the humeral head trial, assemble the head distractor to the impactor handle and place between the resection and the humeral head.To remove the offset taper adapter trial from the humeral head trial, rotate the offset taper adapter trial counterclockwise until the ramps unlock it from the head.From the e=eject position, additional counterclockwise rotation of the offset taper adapter trial will push it up the ramp and out of the humeral head trial".A functional test was not conducted due to not being applicable to the complaint condition a dimensional inspection was not conducted due to not being applicable to the complaint condition the overall complaint was confirmed as the observed condition of the humeral head trial 46x16 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.Corrected: h3.

Brand Name
HUMERAL HEAD TRIAL 46X16
Common Device Name
SHOULDER INSTRUMENT - HEAD TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20320780
Report Number1818910-2024-20301
Device Sequence Number12665819
Product Code HWT
UDI-Device Identifier10603295539216
UDI-Public(01)10603295539216(10)331203
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620046160
Device Lot Number331203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/31/2024
11/11/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/01/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale